RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2006, Volume 46, Number 1, Pages 52–76 (Mi zvmmf533)  

This article is cited in 12 scientific papers (total in 12 papers)

Grid approximation of singularly perturbed parabolic convection-diffusion equations with a piecewise-smooth initial condition

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Division, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620219, Russia

Abstract: A boundary value problem for a singularly perturbed parabolic convection-diffusion equation on an interval is considered. The higher order derivative in the equation is multiplied by a parameter $\varepsilon$ that can take arbitrary values in the half-open interval (0, 1]. The first derivative of the initial function has a discontinuity of the first kind at the point $x_0$. For small values of $\varepsilon$ a boundary layer with the typical width of $\varepsilon$ appears in a neighborhood of the part of the boundary through which the convective flow leaves the domain; in a neighborhood of the characteristic of the reduced equation outgoing from the point $(x_0,0)$, a transient (moving in time) layer with the typical width of $\varepsilon^{1/2}$ appears. Using the method of special grids that condense in a neighborhood of the boundary layer and the method of additive separation of the singularity of the transient layer, special difference schemes are designed that make it possible to approximate the solution of the boundary value problem $\varepsilon$-uniformly on the entire set $\bar G$, approximate the diffusion flow (i.e., the product $\varepsilon(\partial/\partial x)u(x,t))$ on the set $\bar G^*=\bar G\setminus\{(x_0,0)\}$, and approximate the derivative $(\partial/\partial x)u(x,t)$ on the same set outside the $m$-neighborhood of the boundary layer. The approximation of the derivatives $\varepsilon^2(\partial^2/\partial x^2)u(x,t))$ and $(\partial/\partial t)u(x, t)$ on the set $\bar G^*$ is also examined.

Key words: singularly perturbed boundary value problem, parabolic convection-diffusion equation, piecewise smooth initial condition, finite difference approximation, convergence, special grids, additive separation of singularities.

Full text: PDF file (2864 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2006, 46:1, 49–72

Bibliographic databases:

UDC: 519.633
Received: 23.08.2005

Citation: G. I. Shishkin, “Grid approximation of singularly perturbed parabolic convection-diffusion equations with a piecewise-smooth initial condition”, Zh. Vychisl. Mat. Mat. Fiz., 46:1 (2006), 52–76; Comput. Math. Math. Phys., 46:1 (2006), 49–72

Citation in format AMSBIB
\Bibitem{Shi06}
\by G.~I.~Shishkin
\paper Grid approximation of singularly perturbed parabolic convection-diffusion equations with a~piecewise-smooth initial condition
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2006
\vol 46
\issue 1
\pages 52--76
\mathnet{http://mi.mathnet.ru/zvmmf533}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2239726}
\zmath{https://zbmath.org/?q=an:05200886}
\transl
\jour Comput. Math. Math. Phys.
\yr 2006
\vol 46
\issue 1
\pages 49--72
\crossref{https://doi.org/10.1134/S0965542506010076}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33746089098}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf533
  • http://mi.mathnet.ru/eng/zvmmf/v46/i1/p52

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. I. Shishkin, “The use of solutions on embedded grids for the approximation of singularly perturbed parabolic convection-diffusion equations on adapted grids”, Comput. Math. Math. Phys., 46:9 (2006), 1539–1559  mathnet  crossref  mathscinet
    2. G. I. Shishkin, “Grid approximation of singularly perturbed parabolic equations with piecewise continuous initial-boundary conditions”, Proc. Steklov Inst. Math. (Suppl.), 259, suppl. 2 (2007), S213–S230  mathnet  crossref  elib
    3. Comput. Math. Math. Phys., 47:3 (2007), 442–462  mathnet  crossref  mathscinet  zmath
    4. Shishkin G.I., “Grid approximation of singularly perturbed parabolic reaction-diffusion equations with piecewise smooth initial-boundary conditions”, Math. Model. Anal., 12:2 (2007), 235–254  crossref  mathscinet  zmath  isi  elib  scopus
    5. Shishkin G.I., “Using the technique of majorant functions in approximation of a singular perturbed parabolic convection-diffusion equation on adaptive grids”, Russian J. Numer. Anal. Math. Modelling, 22:3 (2007), 263–289  crossref  mathscinet  zmath  isi  elib  scopus
    6. G. I. Shishkin, “The Richardson scheme for the singularly perturbed parabolic reaction-diffusion equation in the case of a discontinuous initial condition”, Comput. Math. Math. Phys., 49:8 (2009), 1348–1368  mathnet  crossref  zmath  isi
    7. G. I. Shishkin, “Approximation of singularly perturbed parabolic equations in unbounded domains subject to piecewise smooth boundary conditions in the case of solutions that grow at infinity”, Comput. Math. Math. Phys., 49:10 (2009), 1748–1764  mathnet  crossref  isi
    8. Shishkin G.I., “Constructive and formal difference schemes for singularly perturbed parabolic equations in unbounded domains in the case of solutions growing at infinity”, Russ. J. Numer. Anal. Math. Model., 24:6 (2009), 591–617  crossref  mathscinet  zmath  isi  elib  scopus
    9. Shishkina L., Shishkin G., “Conservative numerical method for a system of semilinear singularly perturbed parabolic reaction-diffusion equations”, Math. Model. Anal., 14:2 (2009), 211–228  crossref  mathscinet  zmath  isi  elib  scopus
    10. Shishkin G., “Improved Difference Scheme for a Singularly Perturbed Parabolic Reaction-Diffusion Equation with Discontinuous Initial Condition”, Numerical Analysis and its Applications - 4th International Conference, NAA 2008, Lecture Notes in Computer Science, 5434, 2009, 116–127  crossref  zmath  isi
    11. Kadalbajoo M.K., Gupta V., “A brief survey on numerical methods for solving singularly perturbed problems”, Applied Mathematics and Computation, 217:8 (2010), 3641–3716  crossref  mathscinet  zmath  isi  scopus
    12. Vrabel R., “On the Approximation of the Boundary Layers for the Controllability Problem of Nonlinear Singularly Perturbed Systems”, Syst. Control Lett., 61:3 (2012), 422–426  crossref  mathscinet  zmath  isi  elib  scopus
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:349
    Full text:123
    References:37
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020